MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 22D-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 22D-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Model Number 55-0543
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Foreign Body Reaction (1868); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Necrosis (1971); Pain (1994); Ambulation or Postural Difficulties (2544); No Code Available (3191)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient had undergone a right hip resection surgery possibly due to either infection or metallosis.There appeared to be some rent in the gluteus maximus fascia and gluteus maximus proximally which made these difficult to identify.The femoral cup was noted to be loose.A gray, cheesy-appearing pseudocapsule, which was consistent with metallosis was removed.Surgeon notes that there was marked dead bone about the cup.There was also some heterotrophic bone.Patient had all implants removed and replaced with antibiotic cement.It is unknown if the cement used was depuy.Additionally, during the index operation, the patient had lost approximately 1400 cc of blood due to the bleeding from the bone and the acetabulum after machining and cutting bone.Patient received 2700 cc of crystalloid fluids.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.This hip replacement platform was voluntarily recalled from the market and the product codes are now considered inactive.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.This hip replacement platform was voluntarily recalled from the market and the product codes are now considered inactive.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No code available (3191) is used to capture blood heavy metal increase, emotional distress and device revision or replacement.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9275209
Report Number1818910-2019-113981
Device Sequence Number13489239
Product Code LPH
UDI-Device Identifier10603295175384
UDI-Public10603295175384
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K934412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number55-0543
Device Catalogue Number550543
Device Lot Number1044860
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer02/18/2020
11/03/2020
06/29/2021
Initial Report FDA Received Date11/04/2019
Supplement Report FDA Received Date02/20/2020
11/17/2020
07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVE 11/13 +0; ASR ACETABULAR CUPS 54; ASR UNI FEMORAL IMPL SIZE 47; SROM STM STD 36+12L 17X22
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight85